Erlotinib Overdose Tied to Conjunctivitis
FRIDAY, Nov. 17, 2017 -- Overdosing of erlotinib may be associated with rapid onset of conjunctivitis, according to a case report published online Oct. 25 in the Journal of Clinical Pharmacy and Therapeutics.
P. Sun, from the First Affiliated Hospital of Sun Yat-sen University in Guangzhou, China, and colleagues describe the case of a 72-year-old male with metastatic non-small-cell lung cancer who developed conjunctivitis after accidentally taking erlotinib at a dosage of 300 mg/day for four days.
The authors report that the patient had been taking erlotinib at the prescribed dose of 150 mg/day for 17 days. The conjunctivitis was successfully treated symptomatically while erlotinib was discontinued for seven days. The adverse effect did not recur when the patient resumed taking erlotinib 150 mg/day, suggesting the ocular change was related to the overdosing of erlotinib.
"Awareness and close monitoring of this adverse effect are helpful for doctors and pharmacists to identify inadvertent drug overdose," the authors write. "Patients should be provided comprehensive education before receiving targeted therapy."
© 2020 HealthDay. All rights reserved.
Posted: November 2017
More News Resources
- FDA Medwatch Drug Alerts
- Daily MedNews
- News for Health Professionals
- New Drug Approvals
- New Drug Applications
- Drug Shortages
- Clinical Trial Results
- Generic Drug Approvals
- Monthly Update Archive
Subscribe to our Newsletter
Whatever your topic of interest, subscribe to our newsletters to get the best of Drugs.com in your inbox.